THERE are few drugs to which some patient has not shown an idiosyncrasy or allergic hypersensitivity. The sulfonamide drugs have been notable as producers of hypersensitivity, and the literature contains numerous reports of such untoward reactions. It is well known that patients may manifest their hypersensitivity to these drugs by such reactions as various types of cutaneous eruptions, pruritus, angioneurotic edema, depression of red and white blood cell counts and granulocytopenia with angina.
It has been reported that therapeutic or prophylactic desensitization, or more correctly hyposensitization, may at times be effected, but this cannot always be accomplished. The following case report represents an instance of a high degree of hypersensitivity to sulfapyridine and sulfathiazole.
REPORT OF A CASE
R. D., a 28 year old white married woman, was admitted to the New York Skin and Cancer Unit of the New York Post-Graduate Medical School Hospital on Aug. 16, 1946, for
BELLACH H. HYPERSENSITIVITY TO SULFAPYRIDINE: Report of a Case. Arch Derm Syphilol. 1948;58(2):134–137. doi:10.1001/archderm.1948.01520210044007
Artificial Intelligence Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.